Jump to content
Sclero Forums

Chip

Members
  • Content Count

    4
  • Joined

  • Last visited

Everything posted by Chip

  1. My husband was 'diagnosed' with scleroderma as a side effect to his GVHD following a Stem Cell Transplant. I'm not sure what to think of it. No specific tests have been carried out to diagnose it and I suspect you here may have a better idea than a lot of doctors out there! It started about a year ago with swollen ankles and fingers. Thickened skin started and has lead to limited joint movement - he can't climb stairs - though this may be due to muscle atrophy in his pelvis, his ankles have virtually no range of movement, he can't lift his arms above his chest. His lower legs are worst - shiny and no hair, very itchy and he suffers nerve pain. He has a lesion on one leg that is very tender and looks red and yellowish in parts and scabby. He has patches of discoloured skin on his back, chest and wrists. I'm terrified he's basically going to seize up, please help!
  2. My husband had a SCT for acute leukaemia - it is NOT something to be considered lightly and I know he would never wish go through it again - however his transplant CAUSED his scleroderma. I'm not sure if the conditioning for transplant would be as intensive as it needs to be for a blood cancer, but it is hard work and horrible to watch someone go through - if you have to have total body radiation I know my husband would say don't do it.
  3. Hello again. Sorry it's taken me so long to come back, I kinda forgotten I'd posted. We are in the UK first of all. He had a Stem Cell Transplant in Feb 2012. The scleroderma started about a year ago with swollen ankles and fingers, especially worse in the mornings. That started to subside and his skin got tight and the muscle/tendon contractures started, now he can't put his shoes and socks on, can't barely move his ankles, can't get on and off chairs, can't lift his arms above his shoulders. He was on fairly moderate dose of steroids before hand and in August was started on Photopheresis ( ECP); the steroids have been reduced down to 7mg. He's also on Penicillamine - but the doctor is discussing switching to Imatinib. He also takes Gabapentin for nerve pain in his legs which he suffers with at night. (Obviously he's taken loads of other drugs for other things)
  4. Hello. I'm new. :bye: Anyone out there suffering from scleroderma as part of GVHD? My husband was diagnosed in summer following his Stem Cell Transplant for Acute Myeloid Leukemia (AML). Finding it difficult to get support :(
×
×
  • Create New...